On Monday night, a "code blue" was called in the ICU. Gina & I went to observe. It was an older gentlemen who had been in v-tach during the day. He had been started on an amiodarone drip. He went back into v-tach so they shocked him. That led him into asystole. That's when they began pumping the drugs into him: Vasopressin, Epinephrine, Atropine & Sodium bicarb. Nothing was working - he was in asystole for a good 5 to 10 minutes. The ER doc asked "Does anyone else have any ideas?" Nope. So he called the code off. Gina & I left only to find out later that while they waited to print out a strip of his asystole - his heart started beating again...40, then 60, up to 72 & normal sinus rhythm. Wow! Is that amazing or what?
On a depressing note, there was a 30 yr old female that had been dumped in the ER parking lot late one night. She had overdosed on drugs & whoever she was with decided to take her to the hospital, pushed her out of the car into the parking lot & left. Needless to say, she was on life support for 2 days when her family decided to take her off & she passed away.
My week went fine - not much to really talk about. I have ACLS class tomorrow. I just want it over & done with. I'll write more this weekend.